Hello everyone, we are having major omni pod allergy problems. My son has been on the pump since Jan. of this year, he seems to have developed an allergy and is itching the site non stop. We have talked with everyone we can think of and have tried everything, benadryl, shield skin, tegaderm, IV3000, cavilon spray, allergy pills…nothing works!! He say’s it itches where the cannula is, so I’m wondering if maybe he just can’t have something stuck in him all the time(he’ll be 13 next month so he can tell me exactly what the problem is). Our doctor is now trying to get us to try the minimed pump, I think he’ll probablly have the same issue with the infusion sets. Still a needle stuck in you all the time, right? His A1-C has come down from 9.8 to 8.1 since he went on the pump, I don’t want to see him have to go back to shots, anyone else have such a probem? He say’s he doesn’t think he can stay on it much longer and I am just heartbroken for him. Any of your kids on the minimed have allergy issues? I am at a loss and I’m so sick of dealing with diabetes, I can’t even begin to imagine how my son feels! Any advice or input would be greatly appreciated!! Thanks.
My son is 13 as well and he just started the Animus Ping on 3-21-11. His doctors told us that if it itches at the cannula then it probably hit I think they told us a muscle. Where does he where the pump? My son is very thin and can’t have a site on his stomache because he doesn’t have enough fat for the cannula to go into. Hope you figure this out so that he can continue on the pump. Let us know how it turns out. Good luck!
This happens to my daughter, but when she uses the sensor. My fear is that the sensor has some sort of copper in it to which she is allergic and it itches and hurts. She can never go more than three days with the sensor. She uses a Minimed 722 pump and has no issues with the cannula; I guess because it’s made out of plastic or teflon, really don’t know. She is also allergic to tegaderm, megaderm, IV 3000 or any kind of dressing involving clear film. Still have not found the solution to this allergy problem.
Minimed has had reported problems with their CGM causing skin issues. I can tell you my ex (T1 for over 30 years) has a Minimed pump and has had no issues. However, he has a Dexcom CGM and would rather wear 2 separate devices than use the Minimed CGM.
Due to the use of the pod and the increased adhesive needed to keep it attached, there are more reported issues with skin problems with the Omnipod than other pumps.
This has been a big issue for us as we discuss what devices to use for our eleven year old daughter, diagnosed in February of this year.
Can your doctor give you a trial run with the Minimed and see how it goes? Often, there are company reps that work with your doctors who might be able to help you with that…especially given your history with the other pump.
Good luck and best wishes! Hang in there!!!
Have you tried BioOcclusive dressing?? Besides being a D-mom, in my spare time, I am also a Pediatric ICU nurse. We have lots of kids with Tegaderm (or similar dressings) allergies…oncology, dialysis kids.
Bio Occulsive dressing usually works for all these kids when nothing else does.